Alert archive / Nevada / Red Flag Warnings in 2011

Red Flag Warning 11, NWS Las Vegas, NV

June 15, 2011Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jun 15, 2011, 3:14 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at Jun 16, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 3:14 PM MST (22:14 UTC)
In effect from
Jun 16, 2011, 11:00 AM MST
Expired
Jun 16, 2011, 8:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4566 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS85 KVEF 152214
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
314 PM PDT WED JUN 15 2011

.SOUTHWEST WINDS WILL INCREASE THURSDAY AS AN AREA OF LOW
PRESSURE SETTLES IN ACROSS THE WESTERN STATES. THE INCREASE IN
WIND ALONG WITH LOW HUMIDITY VALUES AND DRY FUELS WILL BE
FAVORABLE FOR THE POTENTIAL OF RAPID FIRE GROWTH.

AZZ001-003-161245-
/O.NEW.KVEF.FW.W.0011.110616T1800Z-110617T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
314 PM MST WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY AND/OR DRY
LIGHTNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY.


* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102.

* TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST IN
  THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE
  LATE EVENING HOURS.

* WIND...SOUTH WIND 10 TO 15 MPH SHIFTING TO THE SOUTHWEST 15 TO
  25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY
  AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR
  EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ102-161245-
/O.NEW.KVEF.FW.W.0011.110616T1800Z-110617T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
314 PM MST WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY AND/OR DRY
LIGHTNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY.


* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102.

* TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST IN
  THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE
  LATE EVENING HOURS.

* WIND...SOUTH WIND 10 TO 15 MPH SHIFTING TO THE SOUTHWEST 15 TO
  25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY
  AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR
  EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NVZ461>465-161245-
/O.CON.KVEF.FW.A.0012.110616T1900Z-110617T0300Z/
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
314 PM PDT WED JUN 15 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 461...462... 
  463...464 AND 465. 

* TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST 
  IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING 
  IN THE LATE EVENING HOURS. 

* WIND...SOUTHWEST WIND UP TO 10 MPH INCREASING TO 15 TO 20 MPH 
  WITH GUSTS UP TO 35 MPH.

* HUMIDITY...MINIMUM VALUES 6 TO 11 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

AZZ101-NVZ466-161245-
/O.CON.KVEF.FW.A.0012.110616T1900Z-110617T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LAKE MEAD NRA/COLORADO RIVER-
NV SIDE-
314 PM PDT WED JUN 15 2011 /314 PM MST WED JUN 15 2011/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101. IN 
  NEVADA...FIRE WEATHER ZONE 466. THE STRONGEST WINDS WILL OCCUR 
  IN THE NORTHERN HALF OF FIRE WEATHER ZONE 101...OR NORTH OF OF 
  STATE ROUTE 68. 

* TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST 
  IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING 
  IN THE LATE EVENING HOURS. 

* WIND...SOUTH WIND UP TO 10 MPH INCREASING TO 15 TO 20 MPH 
  WITH GUSTS UP TO 35 MPH. 

* HUMIDITY...MINIMUM VALUES 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
5 follow-up statements
919 
WWUS85 KVEF 160442
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
942 PM PDT WED JUN 15 2011

.SOUTHWEST WINDS WILL INCREASE THURSDAY AS AN AREA OF LOW
PRESSURE SETTLES IN ACROSS THE WESTERN STATES. THE INCREASE IN
WIND ALONG WITH LOW HUMIDITY VALUES AND DRY FUELS WILL BE
FAVORABLE FOR THE POTENTIAL OF RAPID FIRE GROWTH.

AZZ102-161300-
/O.CAN.KVEF.FW.W.0010.110616T1800Z-110617T0300Z/
/O.CON.KVEF.FW.W.0011.110616T1800Z-110617T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
942 PM MST WED JUN 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY FOR ARIZONA FIRE WEATHER ZONE 102 DUE TO GUSTY SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102.

* TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST 
  IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING 
  IN THE LATE EVENING HOURS. 

* WIND...SOUTH WIND 10 TO 15 MPH SHIFTING TO THE SOUTHWEST 15 
  TO 25 MPH WITH GUSTS TO 40 MPH. 

* HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ101-NVZ461>466-161300-
/O.UPG.KVEF.FW.A.0012.110616T1900Z-110617T0300Z/
/O.EXB.KVEF.FW.W.0011.110616T1900Z-110617T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LINCOLN COUNTY/ELY DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE-
SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
942 PM PDT WED JUN 15 2011 /942 PM MST WED JUN 15 2011/

...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM
PDT /8 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR MUCH OF SOUTHERN NEVADA AND THE LAKE MEAD NATIONAL
RECREATION AREA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM PDT /8 PM MST/
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 461...462... 
  463...464 AND 465. 

* TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST 
  IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING 
  IN THE LATE EVENING HOURS.

* WIND...SOUTHWEST WIND UP TO 10 MPH INCREASING TO 20 TO 25 MPH
  WITH GUSTS UP TO 35 MPH.

* HUMIDITY...MINIMUM VALUES 6 TO 11 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$
548 
WWUS85 KVEF 160514 CCA
RFWVEF

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1013 PM PDT WED JUN 15 2011

.SOUTHWEST WINDS WILL INCREASE THURSDAY AS AN AREA OF LOW
PRESSURE SETTLES IN ACROSS THE WESTERN STATES. THE INCREASE IN
WIND ALONG WITH LOW HUMIDITY VALUES AND DRY FUELS WILL BE
FAVORABLE FOR THE POTENTIAL OF RAPID FIRE GROWTH.

AZZ102-161345-
/O.CAN.KVEF.FW.W.0010.110616T1800Z-110617T0300Z/
/O.CON.KVEF.FW.W.0011.110616T1800Z-110617T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
1013 PM MST WED JUN 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY FOR ARIZONA FIRE WEATHER ZONE 102 DUE TO GUSTY SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102.

* TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST 
  IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING 
  IN THE LATE EVENING HOURS. 

* WIND...SOUTH WIND 10 TO 15 MPH SHIFTING TO THE SOUTHWEST 15 
  TO 25 MPH WITH GUSTS TO 40 MPH. 

* HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ101-NVZ461>466-161345-
/O.UPG.KVEF.FW.A.0012.110616T1900Z-110617T0300Z/
/O.COR.KVEF.FW.W.0011.110616T1900Z-110617T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LINCOLN COUNTY/ELY DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE-
SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
1013 PM PDT WED JUN 15 2011 /1013 PM MST WED JUN 15 2011/

...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM
PDT /8 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR MUCH OF SOUTHERN NEVADA AND THE LAKE MEAD NATIONAL
RECREATION AREA FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM PDT /8 PM MST/
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 461...462...
  463...464...465...AND 466. IN ARIZONA...FIRE ZONE 101.

* TIMING...WINDS WILL INCREASE BY LATE MORNING...BE STRONGEST 
  IN THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING 
  IN THE LATE EVENING HOURS.

* WIND...SOUTHWEST WIND UP TO 10 MPH INCREASING TO 20 TO 25 MPH
  WITH GUSTS UP TO 35 MPH.

* HUMIDITY...MINIMUM VALUES 6 TO 11 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$
413 
WWUS85 KVEF 161348
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
648 AM PDT THU JUN 16 2011

.SOUTHWEST WINDS WILL INCREASE TODAY AS AN AREA OF LOW PRESSURE
SETTLES IN ACROSS THE WESTERN STATES. THE INCREASE IN WIND ALONG
WITH LOW HUMIDITY VALUES AND DRY FUELS WILL BE FAVORABLE FOR
RAPID FIRE GROWTH.

AZZ101-NVZ461>466-162200-
/O.CON.KVEF.FW.W.0011.110616T1900Z-110617T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LINCOLN COUNTY/ELY DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE-
SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
648 AM PDT THU JUN 16 2011 /648 AM MST THU JUN 16 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
THIS EVENING FOR MUCH OF SOUTHERN NEVADA AND THE LAKE MEAD
NATIONAL RECREATION AREA FOR STRONG SOUTHWEST WINDS AND
LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF SOUTHERN NEVADA
AND THE LAKE MEAD NATIONAL RECREATION AREA FROM NOON TODAY UNTIL 8
PM THIS EVENING.

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 461...462...
  463...464...465...AND 466. IN ARIZONA...FIRE ZONE 101.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING THEN PEAK DURING THE
  AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN THE
  LATE EVENING HOURS.

* WIND...SOUTHWEST WIND UP TO 10 MPH INCREASING TO 20 TO 25 MPH
  WITH GUSTS 35 TO 40 MPH.

* HUMIDITY...MINIMUM VALUES 6 TO 11 PERCENT. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE  
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE  
  FAVORABLE FOR EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ102-162200-
/O.CON.KVEF.FW.W.0011.110616T1800Z-110617T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
648 AM MST THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR ARIZONA FIRE WEATHER ZONE 102 DUE TO
GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR THE NORTHWEST PLATEAU AND NORTHWEST
DESERTS OF ARIZONA.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING THEN PEAK DURING
  THE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN
  THE LATE EVENING HOURS.

* WIND...SOUTH WIND 10 TO 15 MPH SHIFTING TO THE SOUTHWEST 15 TO 
  25 MPH WITH GUSTS TO 40 MPH. 

* HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

JA
565 
WWUS85 KVEF 161941
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1241 PM PDT THU JUN 16 2011

.SOUTHWEST WINDS WILL INCREASE TODAY AS AN AREA OF LOW PRESSURE
SETTLES IN ACROSS THE WESTERN STATES. THE INCREASE IN WIND ALONG
WITH LOW HUMIDITY VALUES AND DRY FUELS WILL BE FAVORABLE FOR
RAPID FIRE GROWTH.

AZZ101-NVZ461>466-170300-
/O.CON.KVEF.FW.W.0011.000000T0000Z-110617T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LINCOLN COUNTY/ELY DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE-
SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
1241 PM PDT THU JUN 16 2011 /1241 PM MST THU JUN 16 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR
MUCH OF SOUTHERN NEVADA AND THE LAKE MEAD NATIONAL RECREATION AREA
FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT OR MUCH OF SOUTHERN NEVADA
AND THE LAKE MEAD NATIONAL RECREATION AREA UNTIL 8 PM THIS
EVENING .

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONES 461...462... 
  463...464...465...AND 466. IN ARIZONA...FIRE ZONE 101. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON THEN PEAK DURING THE
  LATE AFTERNOON AND EARLY EVENING HOURS...BEFORE DECREASING IN
  THE LATE EVENING HOURS.

* WIND...SOUTHWEST WIND 20 TO 25 MPH WITH GUSTS 35 TO 40 MPH.

* HUMIDITY...MINIMUM VALUES 6 TO 11 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ102-170300-
/O.CON.KVEF.FW.W.0011.000000T0000Z-110617T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
1241 PM MST THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING OR
ARIZONA FIRE WEATHER ZONE 102 DUE TO GUSTY SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102.

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON THEN PEAK
  DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...BEFORE
  DECREASING IN THE LATE EVENING HOURS.

* WIND...SOUTHWEST WIND 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM VALUES 7 TO 12 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

JJ
347 
WWUS85 KVEF 170312
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
812 PM PDT THU JUN 16 2011

AZZ101-102-NVZ461>466-170415-
/O.EXP.KVEF.FW.W.0011.000000T0000Z-110617T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE-
SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
812 PM PDT THU JUN 16 2011 /812 PM MST THU JUN 16 2011/

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 101...102...461...462...463... 
464...465...466...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS HAVE DIMINISHED TO BELOW RED FLAG WARNING
CRITERIA. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 2:49 PM MST, 25 minutes earlier.

Area forecast discussion, Jun 15, 2:49 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
249 PM PDT WED JUN 15 2011

.SYNOPSIS...TEMPERATURES WILL BE COOLER THURSDAY THROUGH SATURDAY
AS AN UPPER LEVEL TROUGH SETTLES ACROSS THE WESTERN UNITED STATES.
SOUTHWEST WINDS WILL INCREASE ON THURSDAY AND REMAIN BREEZY
THROUGH THE WEEKEND. A WARMING TREND WILL BEGIN LATE THIS WEEKEND
AND CONTINUE INTO NEXT WEEK AS HIGH PRESSURE BUILDS ALONG THE
WEST COAST.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...CLEAR SKIES ARE
EXPECTED THROUGH TONIGHT...EXCEPT ACROSS INYO COUNTY AND NV ZONES
WHERE WEAK CUMULUS BUILDUPS HAVE DEVELOPED THIS AFTERNOON. EXPECT
THESE BUILDUPS TO DISSIPATE AFTER SUNSET THIS EVENING. ATTENTION
THEN TURNS TO THE LONGWAVE TROUGH WHICH WILL SETTLE ACROSS THE
WESTERN UNITED STATES ON THURSDAY AND FRIDAY. THE MAIN SHORTWAVE
WILL SLIDE SOUTHEAST ACROSS THE GREAT BASIN ON THURSDAY AND
THURSDAY NIGHT. AHEAD OF THIS SYSTEM...NAM MODEL PV FIELDS DEPICT
A WEAKER WAVE SLIDING ACROSS SOUTHERN NEVADA THURSDAY
AFTERNOON/NIGHT. DECIDED TO LEAVE SLGT CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL NYE AND NORTHERN LINCOLN COUNTIES
WITH THIS WEAKER WAVE PASSING BY. ELSEWHERE...OTHER THAN A FEW
HIGH CLOUDS...TEMPS WILL RUN ABOUT 3-6 DEGREES COOLER THAN TODAY.
THE MAIN CONCERN ON THURSDAY WILL BE GUSTY SURFACE WINDS...AS
SURFACE GRADIENTS INCREASE AHEAD OF THE APPROACHING TROUGH.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...THE COOLING TREND WILL
CONTINUE ON FRIDAY AND SATURDAY AS THE LONGWAVE TROUGH SETTLES
OVER THE WESTERN US. LEFT SLGT CHANCE OF THUNDER ACROSS
ESMERALDA...CENTRAL NYE AND NORTHERN LINCOLN COUNTIES BOTH DAYS.
A WARMING TREND WILL BEGIN ON SUNDAY AS A RIDGE OF HIGH PRESSURE
BUILDS ALONG THE WEST COAST...WITH TRIPLE DIGIT TEMPERATURES
RETURNING BY MIDWEEK. MYRICK/WFO RENO

&&

.FIRE WEATHER...AN APPROACHING LOW PRESSURE SYSTEM WILL MOVE INTO
THE AREA ON THURSDAY AFTERNOON AND EVENING AND BRING WITH IT
INCREASING SOUTH TO SOUTHWEST WINDS. CONFIDENCE OF MEETING RED
FLAG CRITERIA IS HIGHEST ACROSS NW AZ WHERE A RED FLAG WARNING
REMAINS IS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING FOR AZ
FIRE ZONE 102. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR AZ FIRE
ZONES 101 AND 466 AS WELL AS NV FIRE ZONES 461-465. MYRICK/WFO RENO

&&

.AVIATION...FOR MCCARRAN...A STRENGTHENING TROUGH OVER THE WEST
WILL HELP MAINTAIN SOUTHWEST SURFACE WINDS OVERNIGHT...10 TO 15
KTS...AND STRONGER WINDS ON THURSDAY. EXPECT GUSTS 23 TO 28 KTS
THURSDAY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA..NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A DEEPENING TROUGH OVER THE WEST WILL HELP MAINTAIN
SURFACE WINDS OVERNIGHT MOST AREAS...AND BRING STRONGER WINDS TO
THE AREA ON THURSDAY. EXPECT AVERAGE WIND GUSTS AROUND 25 KTS
DURING THE AFTERNOON ON THURSDAY. OTHERWISE...NO SIGNIFICANT
WEATHER EXPECTED TODAY. BLK/WFO FLAGSTAFF

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NVZ461>466.
AZ...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR AZZ101.
     RED FLAG WARNING FROM 11 AM TO 8 PM MST THURSDAY FOR AZZ001-003.
CA...NONE.
&&

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 15, 4:39 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
439 AM PDT WED JUN 15 2011

AZZ001>003-036-NVZ015>022-160700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
439 AM PDT WED JUN 15 2011 /439 AM MST WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN INCREASE IN SOUTHWEST WINDS...LOW HUMIDITY VALUES AND DRY FUELS
WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE HIGHER
ELEVATIONS OF MOHAVE COUNTY THURSDAY AFTERNOON AND EARLY EVENING. CRITICAL
CONDITIONS ARE POSSIBLE ACROSS SOUTHEAST NEVADA AND THE LAKE MEAD
NATIONAL RECREATION AREA AS WELL. IT WILL REMAIN BREEZY AT TIMES
THROUGH THE WEEKEND AS AS AN AREA OF LOW PRESSURE SETTLES ACROSS
THE WESTERN STATES. STAY TUNED AS ADDITIONAL PRODUCTS MAY BE
NEEDED. NO HAZARDOUS WEATHER IN EXPECTED MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>527-NVZ014-160700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-
439 AM PDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:42 AM MSTFire Weather WatchVEFMohave18 hr
Jun 15, 4:42 AM MSTRed Flag WarningVEFMohave18 hr

Nearby

Red Flag Warnings in Nevada, 2011Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.